Just stopping taking Birth Control and wondering what's going on? TTC #1

iVillage Member
Registered: 08-18-2011
Just stopping taking Birth Control and wondering what's going on? TTC #1
3
Thu, 08-18-2011 - 3:24am

I started taking birth control because I had very heavy and abnormal bleeding as a teen and have now been on it for almost 10 years and have finally decided it's time to stop taking it and try for a baby. So I called my OB and let her know that I was going to stop taking it and she said that was fine but it would take my body 2-3 months to return to "normal". And also to start taking prenatal vitamins. I took my last Yasmin birth control pill on August 5, I started my period on August 11th and it was a lot heavier then normal but only 5 days long. Now on the 18th I am crapping and spotting again after only 3 days of my period ending. Is this normal? Should I call my Obgyn? I know it's gonna take a little bit for my body to get back to normal but I didn't think I would be like this and I can't help but be excited to try and make a baby (not to mention my libido is coming back lol), which is hard to do if I'm bleeding. Also, if anyone else has been through this I would love to hear what you went through when you got off the pill and how long it took for you to conceive. Thanks for everything!

iVillage Member
Registered: 07-13-2007
I would say that its totally normal for it to take a while for your body to work out all the kinks. I came off BCPs last December as I knew we were aiming for August TTC and I wanted to track my cycles and my fertility to try and get an idea of what was going on each month. My cycles took a while to settle down and I still dont have the most regular ones. That being said, thats just me. I'm sure there are ladies on here with very regular cycles and they'll be able to advise you better. Best of luck with your TTC journey and I hope the spotting and cramping ease up soon.
Kate
Photobucket Thank you vegiemama for my beautiful sig
iVillage Member
Registered: 12-14-2009
It's totally normal and unfortunately, like your OB/GYN said, it's going to take 2-3 months for your body to adjust not having the bc in your system. A lot of times you can have random breakthrough bleeding as your body adjusts and you may have your cycle come earlier or later the next month. I know I was only on bc for a year and it took me a solid 3 months to adjust...there was those first couple months that I thought we nailed it but nope, just my body adjusting. Good Luck!

Photobucket <a href="htt

iVillage Member
Registered: 06-02-2011
I was in the same situation with taking bc for over 10 years and stopping. When TTC the first time, my periods only took a couple of months to regulate, and then I got preggo the 3rd month. This time it's been 3 months off bc, and I'm still having irregular periods (last month it started on cycle day 16!) and breakthrough bleeding. So, every situation is different, even with the same person, but I think it's totally normal. Don't let it stop you from TTC though! We're just bd'ing every other day once my period is over, so no matter when I'm ovulating, we'll have our timing right! Good luck!
Pregnancy%20ticker